Alert archive / Washington / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 6, 2006, 7:54 PM PDT for Okanogan County, Washington. It was in force for 96 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2006, 7:54 PM PDT (02:54 UTC)
- Expired
- Jul 6, 2006, 9:30 PM PDT
- In force
- 96 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Okanogan County, WA
The radar
The Spokane radar (KOTX), 194 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:00 PM PDT | FLASH FLOOD | 2 W Loomis, WA | AT JUNCTION OF LOOMIS-OROVILLE ROAD AND HORSE SPRINGS COULEE ROAD HAS MUD AND ROCK DEBRIS ON ROAD. |
| Jul 6, 8:05 PM PDT | FLASH FLOOD | 1 N Loomis, WA | ROAD WASH OUT ON LOOMIS-OROVILLE ROAD. |
| Jul 6, 8:15 PM PDT | FLASH FLOOD | Oroville, WA | UP TO 4 INCHES OF STANDING WATER DOWNTOWN |
| Jul 6, 8:20 PM PDT | HEAVY RAIN 1.45 | 5 Sw Oroville, WA | ONE HOUR TOTAL. |
| Jul 6, 9:00 PM PDT | HEAVY RAIN 1.15 | Loomis, WA | ONE HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.9 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KOTX 070256
FFWOTX
WAC047-070430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
754 PM PDT THU JUL 6 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
* UNTIL 930 PM PDT
* AT 748 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.
THESE THUNDERSTORMS ARE PRODUCING VERY HEAVY RAIN AND EXTEND
NORTHEAST FROM CONCONULLY TO LOOMIS AND OROVILLE. THE EMERGENCY
MANAGER IN OKANOGAN COUNTY REPORTED POSSIBLE FLOODING IN THE LOOMIS
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OROVILLE
AND LOOMIS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 4869 11998 4861 11943 4877 11936 4900 11928
4900 11978
$$
RFOX2 follow-up statements
000
WGUS76 KOTX 070342
FFSOTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
838 PM PDT THU JUL 6 2006
WAC047-070430-
OKANOGAN WA-
838 PM PDT THU JUL 6 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM PDT FOR NORTH
CENTRAL OKANOGAN COUNTY...
AT 835 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NIGHTHAWK...
LOOMIS AND OROVILLE. THE OKANOGAN COUNTY SHERRIF REPORTED THE
LOOMIS-OROVILLE ROAD HAS MUD AND ROCK DEBRIS...ALONG WITH FLOODING.
THIS HAS LED TO TREACHEROUS DRIVING CONDITIONS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPOKANE.
LAT...LON 4869 11998 4861 11943 4877 11936 4900 11928
4900 11978
$$
RFOX000
WGUS76 KOTX 070429
FFSOTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
928 PM PDT THU JUL 6 2006
WAC047-070438-
OKANOGAN WA-
928 PM PDT THU JUL 6 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM PDT FOR NORTH
CENTRAL OKANOGAN COUNTY...
THE NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED THE
THUNDERSTORMS WITH HEAVY RAIN HAVE WEAKENED AND MOVED NORTH OF THE
BORDER. THE THREAT FOR FLASH FLOODING HAS ENDED.
LAT...LON 4869 11998 4861 11943 4877 11936 4900 11928
4900 11978
$$
RFOXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 7:26 PM PDT, 28 minutes earlier.
Area forecast discussion, Jul 6, 7:26 PM PDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 726 PM PDT THU JUL 6 2006 .SYNOPSIS...A DRIER AND MORE STABLE AIR MASS WILL SPREAD WEST ACROSS THE AREA LATE TONIGHT INTO FRIDAY. THUNDERSTORMS WILL END EARLY ACROSS CENTRAL AND EASTERN SECTIONS OF THE INLAND NORTHWEST...WITH DRY BUT BREEZY WEATHER EXPECTED AREAWIDE FRIDAY. && .DISCUSSION...UPDATED FORECAST TO REMOVE MENTION OF SEVERE THUNDERSTORM WATCH 588 IN THE FORECAST PRODUCTS. ENDED THE SEVERE THUNDERSTORM WATCH AS WIDESPREAD THUNDERSTORM ACTIVITY HAS DECREASED FOR THE MOST PART WITH THE LOSS OF SURFACE HEATING. THERE ARE STILL SOME LINGERING THUNDERSTORMS IN THE FORECAST AREA BUT NOT ENOUGH OF THEM AND NOT ENOUGH SEVERITY ASSOCIATED WITH THEM TO MERIT A CONTINUATION OF THE WATCH. && .AVIATION...THUNDERSTORMS ACTIVITY WILL PERSIST THROUGH 06Z..MAINLY NORTH AND EAST OF A LINE FROM KALW TO KOMK. AFTERWARD SKIES WILL CLEAR. ELEVATED SURFACE WINDS WILL REMAIN A FACTOR FOR THE NEXT 24 HOURS AS A MARINE AIR MASS MOVES OVER THE CASCADES. EAST CASCADE VALLEYS WILL SEE THE HIGHEST WIND SPEEDS...ALTHOUGH THE COLUMBIA BASIN ALSO WILL SEE ELEVATED WIND CONDITIONS AL WELL. THIS MAY BRING ABOUT CROSS-WIND CONDITIONS AT SOME TERMINALS IN THE AREA. OTHERWISE VFR AFTER THUNDERSTORM ACTIVITY DIMINISHES. /LERICOS && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 54 80 56 89 56 91 / 20 0 0 0 0 0 COEUR DALENE 53 81 50 89 52 92 / 30 0 0 0 0 0 PULLMAN 50 79 51 88 52 90 / 30 0 0 0 0 0 LEWISTON 60 89 59 95 61 100 / 30 0 0 0 0 0 COLVILLE 51 83 48 91 50 93 / 20 0 0 0 0 0 SANDPOINT 54 77 50 85 50 89 / 40 0 0 0 0 0 KELLOGG 54 80 54 88 53 91 / 50 0 0 0 0 0 MOSES LAKE 56 86 55 93 57 95 / 10 0 0 0 0 0 WENATCHEE 59 85 58 92 61 94 / 10 0 0 0 0 0 OMAK 56 88 56 94 57 96 / 10 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 6, 7:28 PM PDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 728 PM PDT THU JUL 6 2006 IDZ001>004-026-027-WAZ031>038-041>044-071200- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 728 PM PDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 6, 7:05 PM PDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
705 PM PDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 15 ENE CLARKIA 47.09N 115.96W
07/06/2006 E1.00 INCH SHOSHONE ID LAW ENFORCEMENT
ESTIMATED 1 INCH HAIL IN RURAL SHOSHONE COUNTY
&&
LKOCHThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:41 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 49 min |
Nearby
Flash Flood Warnings in Washington, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.